Alert archive / Alabama / Wind Advisories in 2005

Wind Advisory 8, NWS Huntsville, AL

September 25, 200511 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Sep 25, 2005, 3:52 AM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Sep 25, 2005, 7:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2005, 3:52 AM CDT (08:52 UTC)
In effect from
Sep 25, 2005, 7:00 AM CDT
Expired
Sep 25, 2005, 6:00 PM CDT
In force
11 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
502 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 250852
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
352 AM CDT SUN SEP 25 2005

...WINDY CONDITIONS TODAY IN THE TENNESSEE VALLEY...

.AS THE REMNANTS OF WHAT WAS HURRICANE RITA MOVE NORTHEAST ACROSS
ARKANSAS TODAY...THE RESULTANT SURFACE PRESSURE GRADIENT WILL
CAUSE GUSTY SOUTHEAST WINDS OVER NORTHERN ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

ALZ001>010-016-TNZ076-096-097-252300-
/X.NEW.KHUN.WI.Y.0008.050925T1200Z-050925T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...HARTSELLE...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
352 AM CDT SUN SEP 25 2005

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO AROUND
35 MPH THIS MORNING...AND PERSIST THROUGH MOST OF THE AFTERNOON.
IN FRANKLIN COUNTY TENNESSEE...AND NORTHEAST ALABAMA...THESE WINDS
WILL BE FELT MAINLY IN THE HIGHER TERRAIN.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. CHECK THAT ALL LOOSE OUTDOOR
OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR SIGNIFICANTLY HIGHER GUSTS...ARE EXPECTED.

$$

SCHAUB
1 follow-up statement
000 
WWUS74 KHUN 251557
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1057 AM CDT SUN SEP 25 2005

...WINDY CONDITIONS TODAY IN THE TENNESSEE VALLEY...

.AS THE REMNANTS RITA MOVE ACROSS ARKANSAS AND WESTERN TENNESSEE
TODAY...THE TIGHT PRESSURE GRADIENT AT THE SURFACE AND ALOFT WILL
CAUSE GUSTY SOUTHEAST WINDS OVER MUCH OF THE TENNESSEE VALLEY.

ALZ001>010-016-TNZ076-096-097-252300-
/X.CON.KHUN.WI.Y.0008.000000T0000Z-050925T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...HARTSELLE...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1057 AM CDT SUN SEP 25 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH HAVE ALREADY
BEEN REPORTED THIS MORNING. THESE HIGHER WINDS ARE EXPECTED TO
PERSIST THROUGH MOST OF THE AFTERNOON. IN FRANKLIN COUNTY
TENNESSEE...AND NORTHEAST ALABAMA...WINDS WILL BE STRONGEST IN
THE HIGHER TERRAIN.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. CHECK THAT ALL LOOSE
OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND
TRASH CANS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR SIGNIFICANTLY HIGHER GUSTS...ARE EXPECTED.

$$

27

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Sep 24, 8:24 PM CDT, 7 hours 28 minutes earlier.

Area forecast discussion, Sep 24, 8:24 PM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
824 PM CDT SAT SEP 24 2005

.DISCUSSION...
TONIGHT...
AN UPDATE HAS BEEN SENT TO LOWER RAIN CHANCES IN OUR EASTERN AREAS
TO 20 PERCENT...AND REMOVE THUNDERSTORMS.  THIS DECISION WAS MADE
BASED ON RADAR TRENDS AS COVERAGE AND INTENSITY DECREASE WITH THE
RAIN BAND WHICH WAS MUCH MORE PRONOUNCED LATE THIS AFTERNOON.  THE
RAIN BAND IS REACHING AN AREA OF DRIER AND MORE STABLE AIR ACROSS N
AL.

LOOKING AHEAD TO SUNDAY...
IMAGERY INDICATES THE COLD TOPS OF RITA AND MID LEVEL CIRCULATION OF
RITA IS SHEARING OFF TO THE E ACROSS THE ARK/LA/MS REGION...WHILE
THE SURFACE CENTER OF CIRCULATION REMAINS JUST W OF KSHV.  THIS IS
IN LINE WITH THE 18Z GFS...SO HAVE PERUSED IT FOR BRIEFING ON
SUNDAYS WEATHER.

THERE IS A BIT OF CONCERN FOR MINI-SUPERCELLS AGAIN ON SUNDAY A BIT
FURTHER NE AS THE SYSTEM INCHES OUR WAY.  THIS WOULD PLACE FAR NW AL
AT RISK FROM MIDDAY INTO THE AFTERNOON HOURS OF SUNDAY...CONTINGENT
ON HEATING AND DESTABILIZATION.  IN EITHER CASE...THIS IS LIKELY
WHERE MORE PERSISTENT SHRA/TSRA WILL OCCUR WITH MUCH NEEDED
RAINFALL.

A DECENT MINI-SUPERCELL TORNADO OUTBREAK IS WINDING DOWN IN MS
SPARKING INITIAL CONCERN FOR THIS SAME AREA ON SUNDAY...MAKING THE
KJAN SOUNDING A GOOD REFERENCE POINT.  WE DONT EXPECT THE SAME
COVERAGE AND MAGNITUDE THAT OCCURRED IN MS TODAY AS WIND FIELDS WIND
DOWN...BUT SOME INGREDIENTS COULD COME TOGETHER JUST RIGHT FOR NW
AL.  LOW LEVEL SHEAR...MOIST PBL AND LOW LFCS LOOK TO BE IN PLACE
ON SUNDAY.  THE BIG QUESTION WILL BE CAPE...ESPECIALLY CONSIDERING
UPSTREAM DEW POINTS TO OUR SE IN THE LOWER 60S.  THE ATMOSPHERE
REFLECTED BY THE GFS FORECAST SOUNDINGS DO NOT INDICATE MUCH
INSTABILITY...BUT THIS MODEL RARELY ACCOUNTS WELL FOR THIS.  WIND
FIELDS WILL DECREASE SOMEWHAT WITH TIME OVERALL...BUT 8H WINDS
SHOULD STILL REACH 40-50KT IN NW AL ON SUNDAY ATOP A STRONGLY VEERED
LOW LEVEL WIND PROFILE.  1KM SHEAR/SRH VALUES WILL LIKELY BE LESS
THAN TONIGHTS KJAN SOUNDING.  HOWEVER...1KM SHEAR OF 25-30KT AND
0-3KM SRH OF 200-300 M2/S2 LOOK REASONABLE PER THE GFS.  THE KJAN
SOUNDING INDICATED AROUND 500 J/KG WHICH WAS ALL THAT WAS NEEDED.  I
SUSPECT SUNDAYS CAPE COULD BE HIGHER FURTHER AWAY FROM THE CENTER
OF RITA AND THICKER LOW CLOUDS.  THERE IS A FAIR AMOUNT OF
UNCERTAINTY AT THIS TIME...SO WILL HOLD OFF IN THE HWO JUST YET.
HOWEVER...WILL BRIEF THE MID CREW ON THIS AND CHECK THE 00Z MODEL
DATA.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Sep 24, 8:30 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
830 PM CDT SAT SEP 24 2005

ALZ001>010-016-TNZ076-096-097-251000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
830 PM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(OVERNIGHT)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

OUTER RAINBANDS FROM TROPICAL STORM RITA WILL SPREAD NORTH TOWARD THE
TENNESSEE VALLEY DURING THE OVERNIGHT HOURS.  THE THREAT FOR
THUNDERSTORMS HAS DIMINISHED WITH THE LOSS OF DAYTIME HEATING..WITH
MOSTLY SHOWERS EXPECTED THROUGH MORNING.  SURFACE WINDS WILL BEGIN
TO INCREASE TOWARD DAYBREAK AS THE REMNANTS BEGIN TO MOVE EAST.

.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE
DAY SUNDAY.  DEPENDING ON THE AMOUNT OF SOLAR HEATING...A FEW
STRONG STORMS MAY BE POSSIBLE.  SURFACE WINDS WILL INCREASE TO THE 15
TO 25 MPH RANGE DURING THE AFTERNOON...WITH OCCASIONAL GUSTS TO NEAR
30 MPH EXPECTED AS RITA APPROACHES THE ARKLAMISS REGION.  A LAKE WIND
ADVISORY MAY BE REQUIRED...ESPECIALLY ACROSS WESTERN PORTIONS OF THE
AREA.

RAIN CHANCES WILL CONTINUE INTO EARLY NEXT WEEK AS THE SYSTEM SLOWLY
MOVES ACROSS THE SOUTHEASTERN STATES.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

PB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:06 PM CDTTornado WarningHUNLawrence39 min
Sep 25, 3:12 PM CDTTornado WarningHUNCullman20 min
Sep 25, 3:15 PM CDTTornado WarningHUNLauderdale31 min
Sep 25, 3:19 PM CDTTornado WarningHUNMorgan41 min
Sep 25, 3:41 PM CDTTornado WarningHUNMadison49 min
Sep 25, 3:44 PM CDTTornado WarningHUNLawrence46 min
Sep 25, 4:00 PM CDTTornado WarningHUNLimestone30 min
Sep 25, 4:17 PM CDTTornado WarningHUNCullman28 min
Sep 25, 4:24 PM CDTTornado WarningHUNLauderdale26 min
Sep 25, 4:26 PM CDTTornado WarningHUNLawrence34 min
Sep 25, 4:27 PM CDTTornado WarningHUNLimestone33 min
Sep 25, 4:27 PM CDTTornado WarningHUNLimestone33 min
Sep 25, 4:39 PM CDTTornado WarningHUNMorgan36 min
Sep 25, 4:43 PM CDTTornado WarningHUNCullman47 min
Sep 25, 5:08 PM CDTTornado WarningHUNFranklin52 min
Sep 25, 5:16 PM CDTTornado WarningHUNMorgan29 min
Sep 25, 6:56 PM CDTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more6 hr

Nearby

Wind Advisories in Alabama, 2005Wind Advisories in Tennessee, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.